Illinois, 2010Flash Flood and Damaging Wind in Illinois, June 8 to 9, 2010
June 8 to 9, 2010 · NWS LSX · 2 events in 2 counties and zones
A cold front triggered several rounds of showers and thunderstorms. Some of the storms produced severe weather and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front triggered several rounds of showers and thunderstorms. Some of the storms produced severe weather and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 6:22 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 8, 6:22 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT TUE JUN 8 2010
.DISCUSSION...
/252 PM CDT TUE JUN 8 2010/
WELL THE FIRST MCS I FORECAST YESTERDAY ARRIVED ABOUT 6 HOURS BEHIND
SCHEDULE...BUT TONIGHTS ROUND LOOKS TO GET STARTED ON TIME...WITH
CONVECTION ABOUT TO FIRE ACROSS EASTERN KANSAS AND NORTHWEST
MISSOURI WHERE A NEW TORNADO WATCH HAS JUST BEEN ISSUED.
OUTFLOW FROM WEAKENING NOCTURNAL MCS IS ALREADY LIFTING BACK NORTH
ACROSS CENTRAL MISSOURI WITH A COLD FRONT BEARING DOWN FROM THE
NORTHWEST. THE INTERACTION OF THESE BOUNDARIES WITH A VERY UNSTABLE
AND MOIST ATMOSPHERE WILL SET THE STAGE FOR ANOTHER ROUND OF STORMY
WEATHER AND POTENTIAL OF SEVERE THUNDERSTORMS AND FLASH FLOODING
TONIGHT.
HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TONIGHT TO INCLUDE MUCH
OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI BASED ON THE POTENTIAL
OF TRAINING CONVECTION TO OCCUR LATER THIS EVENING AND OVERNIGHT. IN
ADDITION...MOST OF THE AREA THAT I HAVE EXPANDED THE WATCH TO COVER
OBSERVED AROUND AN INCH OF RAINFALL TODAY. IT APPEARS THE MOST
LIKELY PLACE TO SEE TRAINING CONVECTION WILL BE BETWEEN THE
INTERSTATE 70 AND 44 CORRIDORS AS THE LOW LEVEL JET CONTINUES TO
PUMP VERY UNSTABLE...MOIST PARCELS UP AND OVER THE COLD POOL THAT
NOW RESIDES ACROSS THIS AREA.
CONSENSUS REMAINS TO PUSH THE FRONT SOUTH OF THE AREA BY WEDNESDAY
AFTERNOON. AGAIN...THIS WILL DEPEND ON WHERE THE EFFECTIVE OUTFLOW
BOUNDARY RESIDES BY MORNING. REGARDLESS...THE BOUNDARY WILL LIFT
BACK NORTHEAST AS A WARM FRONT ON THURSDAY WITH MORE THUNDERSTORMS
POSSIBLE.
THE UPPER LEVEL RIDGE EXPANDS ACROSS THE SOUTHEASTERN CONUS THURSDAY
AND FRIDAY. THE THREAT OF RAIN AND THUNDERSTORMS WILL INCREASE ON
FRIDAY AND FRIDAY NIGHT AS CUT-OFF SUBTROPICAL SHORTWAVE/UPPER LOW
CURRENTLY LOCATED ACROSS THE EASTERN GULF OF MEXICO MAKES ITS WAY
NORTHEAST ALONG THE PERIPHERY OF THE UPPER RIDGE.
AFTER A DRY AND WARM SATURDAY...A COLD FRONT WILL MOVE ACROSS THE
AREA SUNDAY WITH ANOTHER CHANCE OF CONVECTION.
CVKING
&&
.AVIATION...
/722 PM CDT TUE JUN 8 2010/
SHOULD SEE AREA OF SHRA/TSRA SPREAD EWD INTO THE FA LATER THIS
EVENING AND HAVE TIMED IT INTO THE VARIOUS TAF SITES BASED ON
LATEST MOVEMENT. MAY ALSO SEE AN ADDITIONAL BRIEF EPISODE CLOSER
TO FROPA...WHICH HAS BEEN PUSHED BACK SLIGHTLY FROM PREVIOUS TAF
SET AS LATEST FRONTAL MOVEMENT THRU KS SEEMS TO JUSTIFY THIS. ALL
PCPN ACTIVITY SHOULD BE OUT OF THE FA BY LATE WEDNESDAY MORNING
WITH CD FROPA THRU SERN MO AND SRN IL. A BRIEF OCCURRENCE OF MVFR
CIGS IS POSSIBLE NEAR OR JUST AFT FROPA...AND HAVE LEFT IN THE
TAFS...ESPECIALLY WITH RE-FIRING OF DIRUNAL CU CLOUDS LATER
WEDNESDAY MORNING. SFC WNDS WILL VEER WNWLY BHND CDFNT...TILL THEN
THEY WILL BE S-SW...BUT SPEEDS SHOULD BE LESS THAN 10KTS THRU THE
VALID TAF PEIOD.
SPECIFICS FOR KSTL...HAVE PUSHED BACK THE TIMING A BIT BASED ON
LATEST RADAR TRENDS...BUT SOME INDICATIONS ARE THIS COULD BE FOR A
BIT LONGER THAN INDICATED IN TAF...PERHAPS UNTIL 11/12Z. WILL MAKE
THOSE ADJUSTMENTS LATER THIS EVENING AS NEEDED. OTHERWISE...SEE
ABOVE.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE
MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MADISON IL-MONROE IL-PIKE IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 8, 2:23 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT TUE JUN 8 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
323 PM CDT TUE JUN 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS COULD BE SEVERE...CAPABLE OF PRODUCING SEVERE WIND
GUSTS IN EXCESS OF 70 MPH AND LARGE HAIL. IN ADDITION...HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS AND
ADDITIONAL RIVER FLOODING...ESPECIALLY ACROSS NORTHERN MISSOURI
AND CENTRAL ILLINOIS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR PARTS OF
THE AREA WEDNESDAY THROUGH FRIDAY AS A SLOW MOVING FRONT WAVERS
ACROSS THE REGION AND INTERACTS WITH AN UNSTABLE ATMOSPHERE.
MORE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY HEAVY RAINFALL AMOUNTS OVER AN
INCH AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
In the hours before
Local storm report, Jun 8, 4:11 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG O'FALLON 38.78N 90.71W
06/08/2010 ST. CHARLES MO NWS EMPLOYEE
NWS EMPLOYEE REPORTS LARGE LIMBS...UP TO A FOOT IN
DIAMETER...BROKEN OFF. OTHER REPORTS RECEIVED OF SMALLER
BRANCHES BLOWN DOWN IN ST. CHARLES COUNTY. THIS DAMAGE
WAS A RESULT OF GUSTY WINDS FROM A WAKE LOW THAT
DEVELOPED BEHIND THE THUNDERSTORM COMPLEX.
&&
CVKINGThunderstorm Wind, Pike
- When
- June 8, 7:36 PM CST
- Where
- Pike County, 0.68 mi NE of Hull
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.728, -91.192
Thunderstorm winds blew down a large tree onto Illinois Route 96 about half a mile north of Interstate 72, blocking it for awhile.
Flash Flood, Brown
- When
- June 8, 8:30 PM CST to June 9, 2:00 AM CST
- Where
- Brown County, 2.51 mi SSE of Damon to 3.63 mi NE of Buckhorn
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.044, -90.820
Up to three inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded with some having between 6 and 8 inches of flowing water over them, mainly east of Mount Sterling.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, June 8 to 9, 20101 death · $21 million · 50 kt wind · 17 events
- Tornado and Damaging Winds in Texas, June 8, 2010$467,000 · EF0 · 10 events
- Heat in Alabama, June 8 to 17, 20109 injured · 1 event
- Flash Flooding and Hail in Kansas, June 8 to 9, 2010$86,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in Missouri, June 8 to 9, 2010$35,000 · EF0 · 12 events
- Lightning Strike in Indiana, June 8, 2010$50,000 · 1 event
- Hail and Damaging Winds in North Dakota, June 8, 20101.25 in hail · 24 events
- Hail and Damaging Winds in Kansas, June 8, 2010$18,000 · 1 in hail · 7 events
- Tornadoes in Iowa, June 8, 2010EF0 · 10 events
- Tornadoes and Flash Flooding in Kansas, June 8 to 9, 2010$500 · EF0 · 8 events
- Hail and Damaging Winds in New Mexico, June 8, 2010$2,000 · 1.9 in hail · 7 events
- Flash Flooding and Hail in Missouri, June 8 to 9, 201052 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239115, 239125.